Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 33, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 13, 2020, 3:23 AM CDT. It took effect at Oct 13, 2020, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2020, 3:23 AM CDT (08:23 UTC)
- In effect from
- Oct 13, 2020, 10:00 AM CDT
- Expired
- Oct 13, 2020, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
755 WHUS73 KMKX 130823 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 323 AM CDT Tue Oct 13 2020 LMZ261-362-364-366-563-565-567-868-131630- /O.NEW.KMKX.GL.W.0033.201013T1500Z-201014T0000Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 323 AM CDT Tue Oct 13 2020 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and waves 6 to 9 ft expected. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-131630- /O.EXT.KMKX.SC.Y.0088.201013T1300Z-201014T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 323 AM CDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds from 15 to 20 kts with gusts from 20 to 30 kts. Winds turn westerly in afternoon remain gusty but will slowly die down. Waves from 3 to 4 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 8 AM this morning to 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
224 WHUS73 KMKX 131411 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 911 AM CDT Tue Oct 13 2020 LMZ261-362-364-366-563-565-567-868-132215- /O.CON.KMKX.GL.W.0033.201013T1500Z-201014T0000Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 911 AM CDT Tue Oct 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest gales up to 40 knots and waves 6 to 10 feet expected. * WHERE...Northern half of the open waters of Lake Michigan, north of a line from Sheboygan WI to Pentwater MI. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-132215- /O.CON.KMKX.SC.Y.0088.000000T0000Z-201014T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 911 AM CDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds from 15 to 20 knots with gusts to 30 knots into early afternoon, then veering west 15 to 20 knots with gusts to 30 knots late in the afternoon. Waves 2 to 4 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wood
293 WHUS73 KMKX 131944 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 244 PM CDT Tue Oct 13 2020 LMZ261-362-364-366-563-565-567-868-140345- /O.CON.KMKX.GL.W.0033.000000T0000Z-201014T0000Z/ /O.NEW.KMKX.GL.W.0034.201014T1800Z-201015T1500Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 244 PM CDT Tue Oct 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM CDT THURSDAY... * WHAT...For the current Gale Warning, southwest to west gales to 40 knots and waves 5 to 8 feet. For the next Gale Warning, south gales to 40 knots Wednesday afternoon, veering southwest to 30 knots Wednesday evening, then to west gales to 35 knots later Wednesday night into Thursday morning. Waves building to 7 to 10 feet Wednesday afternoon and evening, then 4 to 8 feet later Wednesday night into Thursday morning. * WHERE...Northern half of the open waters of Lake Michigan, north of a line from Sheboygan WI to Pentwater MI. * WHEN...For the current Gale Warning, until 7 PM CDT this evening. For the next Gale Warning, from 1 PM Wednesday to 10 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-140345- /O.NEW.KMKX.GL.W.0034.201014T1800Z-201015T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 244 PM CDT Tue Oct 13 2020 ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM CDT THURSDAY... * WHAT...South gales to 40 knots Wednesday afternoon, veering southwest to 30 knots Wednesday evening, then to west gales to 35 knots later Wednesday night into Thursday morning. Waves building to 7 to 10 feet Wednesday afternoon and evening, then 4 to 8 feet later Wednesday night into Thursday morning. * WHERE...Southern half of the open waters of Lake Michigan, south of a line from Sheboygan WI to Pentwater MI. * WHEN...From 1 PM Wednesday to 10 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-140345- /O.CON.KMKX.SC.Y.0088.000000T0000Z-201014T0000Z/ /O.NEW.KMKX.SC.Y.0089.201014T1500Z-201016T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 244 PM CDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM CDT THURSDAY... * WHAT...For the current Small Craft Advisory, southwest to west winds 15 to 25 knots with gusts up to 30 knots. For the next Small Craft Advisory, south winds to 30 knots, with a few gusts to 35 knots, Wednesday morning into the afternoon. Winds veering southwest 15 to 25 knots late in the afternoon and evening, with a gusts up to 30 knots. Winds becoming west to northwest to 30 knots late Wednesday night and Thursday, with a few gusts to 35 knots. Waves building to 5 to 9 feet Wednesday afternoon and evening, then subsiding to 2 to 4 feet later Wednesday night and Thursday. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...For the current Small Craft Advisory, until 7 PM CDT this evening. For the next Small Craft Advisory, from 10 AM Wednesday to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wood
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 12, 9:06 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Oct 12, 9:06 PM CDT, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
906 PM CDT Mon Oct 12 2020
.SHORT TERM...
(Issued 312 PM CDT Mon Oct 12 2020)
Tonight and Tuesday:
The cold front and strong low pressure system continue to move
eastward out of Wisconsin this afternoon. The gusty west to
northwesterly winds behind the front may linger into the evening
hours tonight before weakening. Skies are already beginning to
clear behind this system over western Wisconsin. The skies will
continue to clear from west to east this evening. Drier air begins
to move into Wisconsin tonight under clear skies. Another quick
moving system is expected to push a front across the region
Tuesday. With the dry air and limited moisture return between the
front today and Tuesday, conditions are expected to remain dry
across southern Wisconsin. Temperatures are expected to be
slightly warmer than yesterday but with breezy winds.
Patterson
&&
.LONG TERM...
(Issued 312 PM CDT Mon Oct 12 2020)
Tuesday Night through Thursday:
Dry conditions are expected Tuesday night, with gradually
increasing clouds ahead of the next system. Lows should be in the
upper 30s to middle 40s.
Models are in decent agreement with the next low pressure system
moving through the region for Wednesday into Wednesday night. The
general low track is across northern Wisconsin Wednesday
afternoon, and to the east northeast of there Wednesday night. The
main forcing from the low and differential CVA from passing 500 mb
vorticity maximum will remain to the north. The best moisture
should remain there as well during this period. Thus, only small
PoPs for showers across the northern parts of the area during this
time.
Clouds will move through Wednesday into Wednesday night, with the
cold front moving through late Wednesday into Wednesday evening.
Ahead of it, warm air advection with gusty southwest winds will
help highs rise into the middle to upper 60s, held down somewhat
by the clouds.
Cold air advection behind the front into Wednesday night and
Thursday is expected, as gusty winds shift to the northwest, and
the 500 mb trough slowly amplifies over the region. Some clouds
may linger into Thursday, with temperatures only warming into the
upper 40s to middle 50s Thursday.
Thursday Night through Monday:
The models and ensembles suggest the 500 mb trough continues to
amplify over the Western Great Lakes region into Friday, before
500 mb flow becomes more zonal into Saturday. Ensembles are
showing fairly high confidence in lows dropping to around freezing
over most of the area Thursday night and again Friday night,
resulting in widespread frost. This signal has been consistent for
the past few days, so added frost to these periods in the
forecast. Some clouds Friday night may keep lows a little higher.
Highs Friday and Saturday may remain in the upper 40s to lower
50s.
A passing 500 mb vorticity maximum Friday may bring clouds to the
area, and perhaps a few showers. At this time, kept forecast dry
due to lack of decent moisture. Some differences in the next low
pressure system track for Saturday into Sunday leave less
confidence in ensemble temperatures and PoPs. Thus, left blended
model forecast for temperatures and PoPs going for Saturday into
Sunday.
More differences with features in the Sunday night through Monday
period continue, which leads to uncertainty in the ensembles. Kept
blended model forecast going for this period as well. Despite
this, it looks to continue to be cooler, with lows at night
possibly dropping near the freezing mark.
Wood
&&
.AVIATION...
(Issued 906 PM CDT Mon Oct 12 2020)
VFR conditions will prevail over the next 24-36. Winds have
relaxed this evening and are expected to back southwest into
Tuesday morning. LLWS will return to most terminals Tuesday
morning as a 40-50kt LLJ lifts northeast across the area. Once
daytime heating picks up, deep mixing is expected to develop and
will help mix down gusts from the southwest at around 30-35
knots. Given the magnitude of winds just off the surface, winds
may gust higher than currently forecast for a period of time once
mixing becomes established. During the afternoon, another front
will push east across southern Wisconsin, switching winds from the
southwest to west, with the gustier conditions expected to
prevail into the early evening hours. Winds relax after sunset
Tuesday evening.
Ritzman
&&
.MARINE...
(Issued 906 PM CDT Mon Oct 12 2020)
Northwest winds have begun to relax to speeds below 30 knots behind
a cold front exiting over lower Michigan this evening, especially
over the southern two-thirds of the lake. Thus, have kept the
northern third of the gale warning going until 1AM CDT Tuesday,
but did cancel the southern two-thirds. Winds back southwest late
tonight, with another round of strong southwest winds developing
on Tuesday, becoming west Tuesday evening behind another front
passing through the region. A few gale force gusts continue to
look possible Tuesday, especially over the northern third of the
lake. Did opt to hold off on issuing a gale warning due to the
short temporal nature of these gusts. Another round of small
craft advisories has been issued as well ahead of the gusty
southwest to west winds expected on Tuesday. Right now wind gusts
in the nearshore top out around 30 knots Tuesday, thus if winds
do accelerate further, small craft advisory may need to be
replaced with gale headlines.
The next timeframe to keep a close eye on is Wednesday and
Thursday, as another low pressure system is progged to lift
across the Upper Great Lakes. Expect strong winds ahead of and
behind this system. There is some uncertainty in the strength of
the surface low as it tracks over eastern Lake Superior, but gales
continue to look possible Wednesday night and Thursday with
colder, more unstable air dropping across the region. Another weak
trough drops across the region Friday, continuing to bring breezy
west flow later this week and into the upcoming weekend.
Ritzman
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ261-LMZ362-LMZ364-LMZ563 until 1 AM Tuesday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...8 AM
Tuesday to 6 PM Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Oct 12, 11:24 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 1124 PM CDT Mon Oct 12 2020 WIZ046-047-051-052-056>060-062>072-140430- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1124 PM CDT Mon Oct 12 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Frost and freezing temperatures are looking more likely each night from Thursday night into Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-140430- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1124 PM CDT Mon Oct 12 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Small Craft Advisory is in effect starting at 8am CDT Tuesday morning for gusty southwest to west winds expected during the day. A few gale force gusts are possible. Another passing low pressure systems later this week likely bring a few more periods of Small Craft Advisory level conditions to the nearshore waters Wednesday through Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-140430- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1124 PM CDT Mon Oct 12 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Several passing low pressure systems will bring periods of gusty winds approaching gale force at times Tuesday into Thursday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:52 PM CDT | Small Craft Advisory | MKX | 22 hr | |
| Oct 13, 2:44 PM CDT | Gale Warning | MKX | 42 hr | |
| Oct 13, 2:44 PM CDT | Small Craft Advisory | MKX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.